I was wondering if anyone is familiar with my problem. I had a cardiac cath 5 weeks ago. No blockages, but found pulmonary hypertension. My problem is severe pain in the nerve going down my leg. When the Dr. was trying to find my femoral artery he hit my nerve...right leg jumped up like hit by electric shock. I was mildly sedated but still screamed out. The Dr thanked me for helping him find my femoral artery! Oiu! I didn't have any pain for the 1st few days but then started getting pain down my leg from time to time. A few days would go by with out pain but then return with no warning, getting progressively worse. Called cardio, sent me for ultra sound, clear, then said contact primary Dr. He is sending me to a nuero. Any ideas on whether there is damage or just something that will clear up? I won't even drive anymore because the pain comes on so quickly and hurts so bad I can barely breathe!
I used to work in a cath lab and have actually had one myself. This is a common thing and it happened to me as well. Depending on severity ( I was hit in the femoral nerve with the lidocaine injection not the actual insertion needle) this will take weeks to resolve perhaps even months. The doctors may suggest anti inflammatory medicationl. The most severe complication has been ruled out ie. psuedoanuerysm or post cath bleeding. Still, go and get checked out by neuro as not all people are the same.
I had a slight irritation of the leg nerve after my third cath. I knew what it was and would apply cold packs to the area but where I got the fastest relief was to stop wearing elastic leg panties, you know, the type that the elastic goes right across the area of cath insertion. Try high leg cut cotton type without elastic and see if this helps. It did for me. Joan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.